The rash and itching occurred one to two hours after taking Pepcid C. Had been asleep but woke up with severe itching on arms and hands. It is now approx. 12 hours later and rash and itching have subsided. Even my earlobes were swollen! This seems to have been a severe allergic reaction to something. Had taken 2 aspirin after dinner, which may have been cause of heartburn. Am 84 years old, and heartburn is something I've had less than 15 times in my entire lifetime, so very unusual for me. Could Pepcid C cause it?
Pepcid Complete contains famotidine (the active ingredient which reduces stomach acid) and calcium carbonate and magnesium hydroxide which act as antacids.
It certainly sounds like you have had an allergic reaction. You need to let your doctor know so that the details can be recorded in your medical history. It may be possible that similar drugs can cause the same reaction.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Jul 2009 • 1 answer
Updated 13 Jan 2011 • 2 answers
Updated 29 Mar 2012 • 2 answers
Updated 30 Apr 2017 • 1 answer
Updated 15 Aug 2018 • 2 answers